Pennsylvania, 2011Damaging Wind in Pennsylvania, June 16, 2011
June 16, 2011 · NWS CLE · 1 event in 1 county or zone
An area of low pressure tracked across the southern Great Lakes during the late morning and afternoon hours on June 16th. A weak boundary trailing the center of low pressure tacked across Ohio during the afternoon hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of low pressure tracked across the southern Great Lakes during the late morning and afternoon hours on June 16th. A weak boundary trailing the center of low pressure tacked across Ohio during the afternoon hours. Along with the boundary, high dew points and warm temperatures gave way to just enough instability to fire up showers and a few thunderstorms. This event was brief; lasting only a couple of hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 16, 2:16 PM EST, 49 minutes earlier.
Area forecast discussion, Jun 16, 2:16 PM EST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
316 PM EDT THU JUN 16 2011
.SYNOPSIS...
LOW PRESSURE OVER THE CENTRAL GREAT LAKES WILL MOVE INTO NEW ENGLAND
OVERNIGHT. HIGH PRESSURE WILL BRIEFLY BUILD OVER THE REGION FRIDAY
WITH ANOTHER LOW PRESSURE SYSTEM EXPECTED TO AFFECT THE REGION OVER
THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
UPPER LEVEL SHORT WAVE OVER NW OHIO WILL SWING ACROSS THE AREA THIS
EVENING AND THEN MOVE EAST OF THE AREA BEFORE MIDNIGHT. AS A RESULT
THE TSRA ACROSS WESTERN HALF OF THE AREA SHOULD BE EAST OF AREA BY
MIDNIGHT LOCAL. CAPES HOVERING AROUND 1000 J/KG AND LIS FROM MINUS
3 TO MINUS 4. SPC HAS MOST OF AREA IN SLIGHT RISK FOR SEVERE BUT
WITH LIMITED SHEAR...THINK COULD SEE AN ISOLATED SEVERE THUNDERSTORM
POP UP THIS EVENING...BUT WOULD NOT EXPECT MUCH ELSE.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/...
THE UPPER LOW WILL BE WEAK FRONT ACROSS UPPER MIDWEST FORECAST
PUSHES INTO CENTRAL OHIO OVERNIGHT AND THEN STALLS. DUE TO THE
PROXIMITY OF THE FRONT LEFT SLIGHT CHANCE OF TSRA OVER THE
SOUTHERN HALF OF THE AREA FRIDAY AFTERNOON.
RETURN OF TSRA SATURDAY INTO SATURDAY NIGHT...AS MODELS CONTINUE TO
LIFT A WARM FRONT NE ACROSS THE AREA LATE SATURDAY AND THEN STALL
OUT. SUNDAY STILL UNCERTAIN AT THIS POINT. ECMWF KEEPS AREA DRY ON
SUNDAY AS HIGH PRESSURE BUILDS OVER THE AREA. THE GFS ON THE OTHER
HAND MOVES A WEAK LOW ACROSS CENTRAL OHIO. KEPT LOW CHANCE POPS
GOING FOR SUNDAY SINCE WE ALREADY HAD CHANCE POPS GOING AND THE NAM
IS HINTING AT A SIMILAR SOLUTION TO THE GFS.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
THE QUESTIONS IN THE EXTENDED PORTION OF THE FORECAST REMAIN... HOW
MANY THUNDERSTORMS WILL WE HAVE TO GET THROUGH TO GET UNDER THE
RIDGE...IF WE CAN GET INTO THE CAPPED AIR AT ALL? HOW HOT WILL IT
GET... AND WHEN WILL THE NEXT COLD FRONT PUSH THROUGH TO BREAK THE
HEAT?
A COUPLE OF GOOD THUNDERSTORM COMPLEXES CAN RUIN A FORECAST AND IT
IS NOT CLEAR TO ME HOW MUCH WE WILL DEAL WITH. I AM GUESSING THAT
THERE WILL BE ACTIVITY AROUND MONDAY INTO MONDAY NIGHT AND HOPEFULLY
THE RIDGE CAN BUILD IN FOR TUESDAY INTO WEDNESDAY. NOT CONFIDENT
ENOUGH TO REMOVE ALL MENTION OF SHOWERS/STORMS FOR THE ENTIRE
FORECAST AREA BY TUESDAY AND WEDNESDAY BUT WILL HAVE LOWER POPS. I
THINK IT WILL GET QUITE WARM BY TUESDAY AND WEDNESDAY UPPER 80S OR
LOWER 90S. IF WE WOULD STILL BE DEALING WITH THUNDERSTORMS...IT WILL
PROBABLY TRIM VERY LITTLE OFF THE TEMPERATURES UNLESS IT WERE TO BE
OVERCAST...AND HUMIDITY LEVELS WILL BE HIGH SO NOT MATTER HOW YOU
SLICE IT...IT LOOKS TO BE A HOT AND HUMID STRETCH. THE MODELS ARE
NOT IN AGREEMENT ON THE ARRIVAL OF THE NEXT FRONT...SOMETIME LATER
WEDNESDAY NIGHT OR THURSDAY. WILL START TO TAPER OFF THE
SHOWER/STORM THREAT FROM WEST TO EAST ON THURSDAY.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS SHOULD DEVELOP LATER THIS
AFTERNOON ACROSS THE AREA...HENCE THE VCSH IN THE TAFS.
INSTABILITY TYPE ACTIVITY EXPECTED COULD BRIEFLY CAUSE MVFR
CONDITIONS BUT NOT WORTH MENTIONING IN THE TAFS AT THIS TIME.
AFTER SUNSET...ACTIVITY SHOULD DISSIPATE WITH MAINLY MID LEVEL
MOISTURE TO PRODUCE MID LEVEL DECK OF CLOUDS. SOME MVFR
VISIBILITIES AS A RESULT OF MIST IN THE EXTREME WEST OVERNIGHT.
WINDS GENERALLY LIGHT FROM THE SOUTHWEST THROUGH THE DAY GOING
LIGHT AND VARIABLE TONIGHT.
OUTLOOK...NON-VFR SATURDAY NIGHT INTO SUNDAY.
&&
.MARINE...
WINDS WILL REMAIN LIGHT AND SOMEWHAT VARIABLE AS A WEAK LOW CROSSES
THE LAKE THIS EVENING AND DISSIPATES IN THE VICINITY GOING INTO
FRIDAY. HIGH PRESSURE CENTERED OVER HUDSON BAY WILL EXERT ITS
INFLUENCE OVER THE WEEKEND...BRINGING WINDS AROUND TO THE NORTHEAST
ON LAKE ERIE WHILE A WARM FRONT DEVELOPS ACROSS THE MIDWEST AND OHIO
VALLEY. DISTURBANCES WILL RIDE ALONG THIS FRONT...BUT THE FRONT
ITSELF IS EXPECTED TO STAY SOUTH OF THE LAKE UNTIL TUESDAY WHEN IT
LIFT NORTH.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.
&&
SYNOPSIS...DJB
NEAR TERM...DJB
SHORT TERM...DJB
LONG TERM...KOSARIK
AVIATION...KOSARIK
MARINE...OUDEMAN
Hazardous weather outlook, Jun 16, 8:34 AM EST, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
934 AM EDT THU JUN 16 2011
LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-171345-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
934 AM EDT THU JUN 16 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT
CHANCE FOR SEVERE THUNDERSTORMS OVER NORTHERN OHIO AND NORTHWEST
PENNSYLVANIA THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WILL
BE FROM DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 16, 2:31 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
331 PM EDT THU JUN 16 2011
OHZ014-023-PAZ003-162045-
ASHTABULA INLAND-TRUMBULL-CRAWFORD PA-
INCLUDING THE CITIES OF...JEFFERSON...WARREN...MEADVILLE
331 PM EDT THU JUN 16 2011
...STRONG THUNDERSTORMS OVER ASHTABULA AND TRUMBULL COUNTIES...
AT 330 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NEAR JEFFERSON SOUTHWARD TO CORTLAND.
WIND GUSTS UP TO 50 MPH AND SOME SMALL HAIL MAY BE POSSIBLE. ALL
OF THE THUNDERSTORMS WILL MOVE TO THE EAST AT AROUND 25 MPH.
Special weather statement, Jun 16, 2:36 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
336 PM EDT THU JUN 16 2011
OHZ011>013-162045-
CUYAHOGA-LAKE-GEAUGA-
INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON
336 PM EDT THU JUN 16 2011
...STRONG THUNDERSTORMS MOVING ACROSS CUYAHOGA...LAKE AND GEAUGA COUNTIES...
AT 333 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS MOVING ACROSS WESTERN CUYAHOGA COUNTY. WIND
GUSTS UP TO 50 MPH AND SOME SMALL HAIL MAY BE POSSIBLE. ALL OF THE
THUNDERSTORMS WILL MOVE TO THE EAST AT AROUND 25 MPH.
AN ADDITIONAL STRONG THUNDERSTORM WAS LOCATED OVER DOWNTOWN
CLEVELAND AND IT WILL MOVE INTO LAKE AND GEAUGA COUNTIES. A WIND
GUSTS UP TO 50 MPH WILL ALSO BE POSSIBLE WITH THIS THUNDERSTORM.
Thunderstorm Wind, Erie
- When
- June 16, 3:05 PM EST
- Where
- Erie County, 2 mi S of Albion
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.871, -80.380
Thunderstorm winds downed a large tree and a few large tree limbs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Mississippi, June 16, 201115 injured · $256,000 · 1.25 in hail · 15 events
- Tornado and Hail in Kansas, June 16, 2011$132,000 · EF1 · 60 events
- Wildfire in Texas, June 16 to 27, 201116 injured · 9 events
- Wildfire in New Mexico, June 16 to 20, 2011$3.5 million · 1 event
- Hail and Damaging Wind in Mississippi, June 16, 2011$700,000 · 1.75 in hail · 11 events
- Hail and Damaging Winds in Colorado, June 16, 2011$324,000 · 1.75 in hail · 13 events
- Damaging Winds in Kansas, June 16, 2011$200,000 · 70 kt wind · 2 events
- Hail and Damaging Winds in Kansas, June 16, 2011$30,000 · 1.75 in hail · 39 events
- Hail and Damaging Wind in Ohio, June 16, 2011$100,000 · 2 in hail · 2 events
- Hail and Damaging Winds in Alabama, June 16 to 17, 2011$62,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Nebraska, June 16, 2011$75,000 · 61 kt wind · 7 events
- Hail and Damaging Winds in Nebraska, June 16, 20111.75 in hail · 35 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 323449.